Alert archive / New Mexico / Red Flag Warnings in 2015
Red Flag Warning 10, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 22, 2015, 7:13 AM MDT for Grant County, Hidalgo County, Luna County, New Mexico. It took effect at May 22, 2015, 2:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2015, 7:13 AM MDT (13:13 UTC)
- In effect from
- May 22, 2015, 2:00 PM MDT
- Expired
- May 22, 2015, 7:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
Counties Grant County, NM, Hidalgo County, NM, Luna County, NM
The radar
The El Paso radar (KEPZ), 156 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 1.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1635 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
219 WWUS84 KEPZ 221313 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 713 AM MDT FRI MAY 22 2015 ...CRITICAL FIRE CONDITIONS EXPECTED FRIDAY AFTERNOON... .A FAST MOVING UPPER LEVEL DISTURBANCE WILL MOVE ACROSS SOUTHWEST NEW MEXICO FRIDAY AFTERNOON. AS THIS FEATURE MOVES THROUGH... SUSTAINED 20-FT WIND SPEEDS OF 20 TO 25 MPH ARE EXPECTED WITH GUSTS TO 35 MPH. THIS WILL OCCUR IN AN ENVIRONMENT SUPPORTING MINIMUM RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER...LOW FUEL MOISTURE AND HIGH TO VERY HIGH FIRE DANGER. CRITICAL FIRE WEATHER CONDITIONS WILL BE MET PARTICULARLY IN SOUTHERN HIDALGO AND LUNA COUNTIES. NMZ111-230100- /O.UPG.KEPZ.FW.A.0010.150522T2000Z-150523T0100Z/ /O.NEW.KEPZ.FW.W.0010.150522T2000Z-150523T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- 713 AM MDT FRI MAY 22 2015 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 111... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING. * EVENT: FIRE WEATHER ZONE 111 ...SOUTHWEST DESERTS AND LOWLANDS. * TIMING: 2 PM TO 7 PM FRIDAY. * WIND: SOUTHWEST WINDS 20-25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY: AROUND 10%. * FIRE DANGER: HIGH TO VERY HIGH. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 22, 4:04 AM MDT, 3 hours 9 minutes earlier.
Area forecast discussion, May 22, 4:04 AM MDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
404 AM MDT FRI MAY 22 2015
.SYNOPSIS...
THE WEEK AHEAD WILL BE MARKED BY WARM SUNNY WEATHER WITH OCCASIONAL
INTRUSIONS OF MOISTURE FROM THE EAST THAT KICK OFF SOME
THUNDERSTORMS. TODAY WILL DRY OUT AND HEAT UP...BUT A SLIGHT RISK OF
A THUNDERSTORM WILL CONTINUE OVER THE SACRAMENTO MOUNTAINS. SUNDAY
SOME MOISTURE WILL RETURN TO HUDSPETH COUNTY FOR A SLIGHT SHOT OF A
THUNDERSTORM. SUNDAY THROUGH TUESDAY BACK TO JUST NORMAL SUNNY AND
WARM WITH TEMPERATURES BACK ABOVE NORMAL. ANOTHER INTRUSION OF
MOISTURE WILL BEGIN ON WEDNESDAY FROM THE RIO GRANDE VALLEY
EAST...WITH ANOTHER CHANCE OF THUNDERSTORMS FOR THIS AREA. THURSDAY
DRYING WILL SPREAD EASTWARD...BUT AREAS EAST OF EL PASO COULD STILL
SEE A THUNDERSTORM.
&&
.DISCUSSION...
WV IMAGERY SHOWS NICE DRYING OUT OF THE ATMOSPHERE WITH DEEP
MOISTURE NOW WELL EAST OF THE AREA...THOUGH DRY SLOT IS FILLING BACK
IN SOMEWHAT WITH SOME HIGH LEVEL MOISTURE. AT THE SURFACE...MOISTURE
(HIGH DEWPOINTS) STILL EXTENDS FROM THE RIO GRANDE VALLEY
EAST...WHERE DEW POINTS REMAIN IN THE UPPER 40S-LOWER 50S. HI RES
MODELS SHOW MOST SURFACE MOISTURE OUT EAST OF THE CWA EXCEPT THE FAR
EAST. HRRR SHOWS MOISTURE STILL FROM ABOUT ALAMOGORDO TO SIERRA
BLANCA AT 18Z...SO LEFT POPS IN FOR THE HIGHER ELEVATIONS (SAC MTNS)
WITHIN THIS AREA. BY AROUND 21Z MOISTURE HAS BEEN PUSHED OUT OF THE
CWA. THIS IS USUALLY ABOUT THE TIME THE LOWLANDS CAN START FIRING
OFF. BREEZY WINDS TO THE WEST OF THE DRYLINE/CONVERGENCE ZONE WILL
DEVELOP THIS AFTERNOON. FIRE WEATHER WATCH LOOKS REASONABLE AT THIS
TIME. WILL LET FIRE WX DESK DECIDE ON UPGRADE TO RED FLAG A BIT
LATER THIS MORNING. DRYLINE/MOISTURE REMAIN MOSTLY EAST OF THE CWA
AGAIN SATURDAY THOUGH NAM12 AND GFS BOTH SHOW MOISTURE UNDULATING
BACK INTO HUDSPETH COUNTY SO KEPT LOW POP IN THERE. BROAD SCALE LIFT
FROM APPROACHING UPPER TROUGH COULD HELP KICK THE STORMS OFF. STORMS
ON EITHER DAY WILL SEE LITTLE IF ANY DIRECTIONAL SHEAR BUT DECENT
SPEED SHEAR COULD PROVIDE SOME BACK BUILDING STORMS.
SUNDAY THROUGH TUESDAY SHOULD BE QUIET WITH DRY WESTERLY FLOW ALOFT.
TEMPS BACK ABOVE NORMAL...WITH THE LOWLANDS SEEING ANOTHER BATCH OF
90 DEGREE DAYS. NEXT UPPER TROUGH APPROACHES THE AREA WEDNESDAY.
THIS WILL ONCE AGAIN DRAW THE DRYLINE BACK INTO OUR AREA. GFS BRINGS
THE DRYLINE AND MOISTURE BACK WEST INTO THE RIO GRANDE VALLEY (ECMWF
KEEPS IT EAST OF EL PASO). FOR NOW LEANED MORE TOWARD THE GFS SINCE
THE DRYLINE HAS BEEN MAKING IT TO THE RIO GRANDE VALLEY...IF NOT
FURTHER WEST. STRONG DIRECTIONAL WIND SHEAR IN THE ATMOSPHERE ALONG
WITH RELATIVELY HIGH CAPES POINT TOWARD A SMALL RISK OF
STRONG/SEVERE THUNDERSTORMS EAST HALF OF THE CWA. RISK OF
THUNDERSTORMS WILL CONTINUE THURSDAY...THOUGH DRYING BEGINS FROM THE
WEST AGAIN. STORMS LIKELY LIMITED TO EAST OF EL PASO.
&&
.AVIATION...VALID 22/12Z-23/12Z...
VFR CONDITIONS WILL PREVAIL AT ALL TERMINALS THRU THE PERIOD WITH
P6SM SKC INITIALLY FOLLOWED BY SCT-BKN250 AFTER 18Z. WINDS WILL BE
LIGHT AND FROM THE EAST BEFORE VEERING TO THE SOUTHWEST BY 18Z.
SURFACE WINDS WILL BEGIN TO EXCEED 12 KTS BETWEEN 16Z AND 18Z WITH
GUSTS 20-25 KTS COMMON AT MOST TAF SITES THRU THE AFTERNOON HOURS.
&&
.FIRE WEATHER...
SOUTHWESTERLY FLOW WILL RETURN TO THE AREA FOR THE NEXT FEW DAYS AS
AN UPPER LOW OVER THE SOUTHWESTERN STATES SLOWLY TRACKS TO OUR
NORTH. THIS WILL CREATE RATHER BREEZY AFTERNOONS ACROSS THE REGION
WHILE BRINGING MUCH DRIER AIR BACK TO THE AREA. THE RESULT WILL BE A
DROP IN MIN RH VALUES WITH READINGS IN THE CRITICAL RANGE ACROSS ALL
BUT THE FAR EASTERN ZONES AND SOME OF THE HIGHER TERRAIN BOTH TODAY
AND TOMORROW. RED FLAG CONDITIONS COULD BE MET IN A FEW LOWLAND
SPOTS THE NEXT COUPLE OF AFTERNOONS...ESPECIALLY ACROSS THE
SOUTHWESTERN FIRE ZONES. DRY AND WARM WEATHER WILL PREVAIL THROUGH
THE EARLY PART OF NEXT WEEK BEFORE MOISTURE RETURNS TO THE EASTERN
ZONES ALONG WITH A SLIGHT CHANCE FOR SOME WETTING PRECIP BY
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 87 61 83 57 84 / 0 0 0 0 0
SIERRA BLANCA 87 61 84 52 81 / 0 0 10 10 0
LAS CRUCES 87 50 81 49 82 / 0 0 0 0 0
ALAMOGORDO 85 53 82 50 82 / 0 0 0 0 0
CLOUDCROFT 62 39 59 37 60 / 10 0 0 0 0
TRUTH OR CONSEQUENCES 82 50 79 48 81 / 0 0 0 0 0
SILVER CITY 77 44 70 41 73 / 0 0 0 0 0
DEMING 85 46 79 46 82 / 0 0 0 0 0
LORDSBURG 84 45 76 45 81 / 0 0 0 0 0
WEST EL PASO METRO 89 61 84 56 83 / 0 0 0 0 0
DELL CITY 84 55 81 50 83 / 0 0 0 0 0
FORT HANCOCK 89 62 86 55 85 / 0 0 0 0 0
LOMA LINDA 82 59 79 51 78 / 0 0 0 0 0
FABENS 88 58 84 54 83 / 0 0 0 0 0
SANTA TERESA 89 56 84 52 84 / 0 0 0 0 0
WHITE SANDS HQ 85 57 81 53 82 / 0 0 0 0 0
JORNADA RANGE 84 48 80 45 82 / 0 0 0 0 0
HATCH 85 49 80 47 83 / 0 0 0 0 0
COLUMBUS 83 52 79 50 82 / 0 0 0 0 0
OROGRANDE 86 57 82 53 82 / 0 0 0 0 0
MAYHILL 70 46 69 42 69 / 10 0 0 0 0
MESCALERO 72 42 70 40 69 / 10 0 0 0 0
TIMBERON 71 44 68 42 69 / 10 0 0 0 0
WINSTON 74 41 71 40 73 / 0 0 0 0 0
HILLSBORO 81 46 80 44 80 / 0 0 0 0 0
SPACEPORT 84 45 80 45 82 / 0 0 0 0 0
LAKE ROBERTS 76 40 70 39 73 / 0 0 0 0 0
HURLEY 78 43 73 41 76 / 0 0 0 0 0
CLIFF 81 40 75 40 79 / 0 0 0 0 0
MULE CREEK 78 38 75 36 77 / 0 0 0 0 0
FAYWOOD 78 45 75 43 77 / 0 0 0 0 0
ANIMAS 82 45 78 46 82 / 0 0 0 0 0
HACHITA 86 44 80 45 83 / 0 0 0 0 0
ANTELOPE WELLS 85 43 81 45 82 / 0 0 0 0 0
CLOVERDALE 78 44 77 43 78 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS
EVENING FOR NMZ111.
TX...NONE.
&&
HEFNER/LANEYHazardous weather outlook, May 22, 4:23 AM MDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 423 AM MDT FRI MAY 22 2015 NMZ401>417-TXZ418>424-231030- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 423 AM MDT FRI MAY 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS POSSIBLE THIS AFTERNOON OVER THE SACRAMENTO MOUNTAINS. MAIN THREAT FOR THESE STORMS IS 50 MPH+ WIND GUSTS NEAR ANY STORM. GUSTY WINDS ACROSS THE LOWLANDS WEST OF LAS CRUCES COULD CREATE CRITIACL FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A FEW THUNDERSTORMS ARE POSSIBLE SATURDAY ACROSS HUDSPETH COUNTY. OTHERWISE ALL QUIET UNTIL WEDNESDAY NIGHT WITH MOISTURE INTRUSION WESTWARD INTO THE RIO GRANDE VALLEY WILL GIVE THAT AREA A RISK OF THUNDERSTORMS. STORMS COULD BECOME SEVERE DUE TO STRONG GUSTY WINDS...AND MODERATE SIZE HAIL. THE RISK OF STRONG/SEVERE THUNDERSTORMS WILL CONTINUE ON THURSDAY EAST OF EL PASO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 6:00 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Sierra | 45 min |
| May 21, 6:33 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana, Otero | 42 min |
| May 21, 7:00 PM MDT | Special Weather Statement | EPZ | 45 min |
Nearby
Red Flag Warnings in New Mexico, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.